Discussions By Condition: I cannot get a diagnosis.

GI Tract problems after anti-biotic - pls help

Posted In: I cannot get a diagnosis. 0 Replies
  • Posted By: Ronniejames
  • February 15, 2009
  • 01:41 PM

I am a normal 39 year old male who is average in every way - dont smoke or drink.

About 3 weeks ago I had a bladder scope to look for causes of frequent urination (in which they put a scope up my penis and found nothing) and was given a 1 pill anti-biotic (I dont have the name yet).

The very next day I had severe diarrea - chills - dizzyness and a low grade fever (my temp was normal but felt flush), and a very sick flu like toxic feeling. The symptoms were coming in waves - chills first - then diarrea - then sick feeling. I went to the ER who did bloodwork and urine/stool who said they saw nothing wrong. They said I probably had the stomach virus which was currently hitting the area - which lasted about 1 week. This made sense because I have a tendency to get wreaked by flu virus.

The next 7 days I went up and down with both good and bad days. Sometimes I felt really good and then I would plunge quickly back into a cycle of chills then diarrea - then the sick toxic feeling. It felt like the flu but the good and bad days I've never had in my life - it felt weird.

Week 2 I got much worse - no more more good days - I had constant pain in my stomach area which caused non stop diarrea - which caused a non stop toxic feeling. At one point I had serious pain in my penis and prostate area. I went back to the ER who checked for bacteria in the urine but found none. My urologist said I probably had a flu virus attacking my prostate causing the sensation of pain in my penis. The overall pain - and not eating or sleeping for 1 week - was beyound horrible and I felt like I was dieing.

At the start of week 3 the constant stomach and penis pains went away - and I went back to diarrea once a day. I started taking probiotics after reading about it on this website - ALIGN and Acidophilus (I have been taking for 3 days now with mild improvement). What I see now is a daily cycle. I start with chills at night and it feels like my diarrea is moving through my system (like I feel little squirts in my rectum area) - my intestins do alot of gurggling - and I have a funny taste in my mouth - I have diarrea in the morning and then feel toxic for about 12 hours. Around 6pm i feel better (only to start the cycle 6 hours later).

Questions - Aside from any help to keep me alive - because I sense I could tip back in total sick despair at any time.

1- Can you take too much probiotic and/or whats the best dosage. Is it OK to take two at once.

2- Is it possible to have the flu and some type of antibiotic induced GI problem at the same time. Maybe I got hit with things things.

3- My doctor is thinking about trying another antibiotic if the probiotics dont work - because maybe i have salmanilla etc... but the last anti-biotic almost killed me (he says it was just a co-incidence and it could cure me immediately).

4- I had an IV and that helped alot - is that a clue.

5- I had a stool check and they said they found nothing - but can they really see if it is say a colitus induced problem from the antibiotic - or maybe they didnt check for that - like can they see all bacteria or just what they decide to look for.

Thank you for helping.

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?